Alert archive / California / Freeze Watches in 2013

Freeze Watch 2, NWS Eureka, CA

May 20, 2013

NWS Eureka, CA issued this freeze watch at May 20, 2013, 3:31 PM PDT. It took effect at May 22, 2013, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2013, 3:31 PM PDT (22:31 UTC)
In effect from
May 22, 2013, 2:00 AM PDT
Expired
May 21, 2013, 3:42 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS76 KEKA 202231
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PDT MON MAY 20 2013

...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...

.A COLD FRONT WILL CROSS NORTHWEST CALIFORNIA ON TUESDAY WITH MUCH
COLDER AIR IN ITS WAKE. BREEZY CONDITIONS ALONG WITH SOME SHOWERS
FOR AREAS MAINLY NORTH OF CAPE MENDOCINO CAN BE EXPECTED.
ESPECIALLY IF WINDS SUBSIDE AND SKIES CLEAR OVERNIGHT
TUESDAY...FROST FORMATION WILL BE LIKELY FOR INTERIOR NORTHWEST
CALIFORNIA WITH THE POSSIBILITY OF FREEZING TEMPERATURES AGAIN
THURSDAY MORNING. 

CAZ004-076-210645-
/O.NEW.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
331 PM PDT MON MAY 20 2013

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING.

* LOCATIONS...INTERIOR MENDOCINO...AND TRINITY COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
110 
WWUS76 KEKA 210616
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1116 PM PDT MON MAY 20 2013

...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...

.A COLD FRONT WILL CROSS NORTHWEST CALIFORNIA ON TUESDAY WITH
MUCH COLDER AIR IN ITS WAKE. BREEZY CONDITIONS ALONG WITH SOME
SHOWERS FOR AREAS MAINLY NORTH OF CAPE MENDOCINO CAN BE EXPECTED.
ESPECIALLY IF WINDS SUBSIDE AND SKIES CLEAR OVERNIGHT TUESDAY...
FROST FORMATION WILL BE LIKELY FOR INTERIOR NORTHWEST CALIFORNIA
WITH THE POSSIBILITY OF FREEZING TEMPERATURES AGAIN THURSDAY
MORNING.

CAZ004-076-211930-
/O.CON.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1116 PM PDT MON MAY 20 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING.

* LOCATIONS...INTERIOR MENDOCINO...AND TRINITY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
775 
WWUS76 KEKA 210957
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 AM PDT TUE MAY 21 2013

...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...

.A COLD AIR MASS WILL MOVE INTO THE REGION TODAY WITH BLUSTERY 
CONDITIONS AND PERIODIC SHOWERS MAINLY NORTH OF CAPE MENDOCINO.
BRISK WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES CLEAR
OUT BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR
NORTHWEST CALIFORNIA WITH SOME PLACES FALLING TO 32 DEGREES OR 
LESS EARLY WEDNESDAY MORNING. BELOW NORMAL TEMPERATURES AND FROST
ARE ANTICIPATED AGAIN ON THURSDAY.

CAZ004-212300-
/O.UPG.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-
257 AM PDT TUE MAY 21 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING.

* LOCATIONS...TRINITY COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ076-212300-
/O.CON.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
MENDOCINO INTERIOR-
257 AM PDT TUE MAY 21 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY MORNING.

* LOCATIONS...INTERIOR MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
009 
WWUS76 KEKA 212242
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
342 PM PDT TUE MAY 21 2013

...UNSEASONABLY COLD WEATHER THIS WEEK FOR INTERIOR NORTHWEST
CALIFORNIA...

.COLDER AIR WILL CONTINUE TO FILTER IN THIS EVENING WITH BLUSTERY
CONDITIONS AND PERIODIC SHOWERS MAINLY NORTH OF CAPE MENDOCINO.
BRISK WINDS SHOULD SLOWLY EASE UP LATE TONIGHT AS SKIES CLEAR OUT
BY EARLY WEDNESDAY MORNING. FROST IS EXPECTED FOR INTERIOR
NORTHWEST CALIFORNIA WITH THE COLDER INTERIOR VALLEYS FALLING
BELOW 32 DEGREES EARLY WEDNESDAY MORNING. BELOW NORMAL
TEMPERATURES AND FROST ARE ANTICIPATED AGAIN ON THURSDAY.

CAZ004-220645-
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
/O.CON.KEKA.FZ.W.0006.130522T0900Z-130522T1500Z/
UPPER TRINITY RIVER-
342 PM PDT TUE MAY 21 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S WEDNESDAY AND THURSDAY 
                     MORNING.

* LOCATIONS...TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ076-220645-
/O.UPG.KEKA.FZ.A.0002.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
/O.NEW.KEKA.FZ.A.0003.130523T0900Z-130523T1500Z/
MENDOCINO INTERIOR-
342 PM PDT TUE MAY 21 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE FREEZE
WATCH IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...LOW TO MID 30S WEDNESDAY MORNING. AREAS FROM
  UKIAH SOUTH WILL LIKELY BE MILDER. MEANWHILE SOME OF THE COLDER
  VALLEYS OF NORTH AND EAST MENDOCINO COUNTY MAY DROP BELOW
  FREEZING. LOW TEMPERATURES MAY EVEN BE A COUPLE DEGREES COLDER
  THURSDAY MORNING. 

* LOCATIONS...INTERIOR MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ003-220645-
/O.NEW.KEKA.FR.Y.0018.130522T0900Z-130522T1500Z/
NORTH COAST INTERIOR-
342 PM PDT TUE MAY 21 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...MID 30S...WITH SOME LOW 30S IN THE COLDEST
  VALLEY LOCATIONS.

* LOCATIONS...INTERIOR DEL NORTE AND HUMBOLDT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at May 20, 6:18 AM PDT, 9 hours 13 minutes earlier.

Area forecast discussion, May 20, 6:18 AM PDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
618 AM PDT MON MAY 20 2013

.UPDATE...SLY FLOW DEVELOPED OFF THE REDWOOD COAST OVER THE PAST
FEW HRS...QUICKLY ADVECTING STRATUS/FG N INTO DEL NORTE COUNTY.
LATEST 11-4U SAT IMAGERY SHOWS AREA OF STRATUS FURTHER OFFSHORE
EXPANDING TOWARDS THE COAST AS WELL. ISSUED A QUICK UPDATE TO
INCREASE STRATUS COVERAGE ALONG THE COAST TODAY AND ADJUST
COASTAL MAX TEMPS DOWN A COUPLE OF DEGREES.
&&

.SYNOPSIS...ANOTHER PLEASANT DAY ACROSS NORTHWEST CALIFORNIA AS
HIGH PRESSURE OVER THE REGION BEGINS TO WEAKEN. A LOW PRESSURE
SYSTEM APPROACHING FROM THE NORTH WILL BRING COOLER TEMPERATURES
TO THE AREA ALONG WITH SHOWERS NORTH OF CAPE MENDOCINO TUESDAY
THROUGH THE END OF THE WEEK.
&&

.PREV DISCUSSION...ISSUED AT 444 AM PDT MON MAY 20 2013...SAT
IMAGERY SHOWS LOW CLOUDS AROUND THE BAY AND EEL RIVER VALLEY THIS
MORNING WITH SOME MID AND HI CLOUDS BEGINNING TO SPILL OVER THE
DAMPENING RIDGE. ANOTHER PLEASANT SPRING DAY TODAY BEFORE A STORM
SYSTEM BRINGS COOLER AND WETTER WX TO THE REGION. MODELS REMAIN IN
VERY GOOD AGREEMENT WITH AN UPPER TROUGH DIGGING DOWN THE W COAST
TUE DAMPENING THE UPPER RIDGE. PLENTY OF COLD AIR WITH THIS SYSTEM
WITH HEIGHTS AND TEMPS APPROX 2-3 STD DEV BELOW NORMAL. THICKNESS
VALUES DROP TO 540-550DM TUE NIGHT THROUGH THU WITH SNOW LEVELS
DROPPING TO AROUND 3-4 KFT AS A RESULT. -SHSN MAY RESULT IN A
DUSTING ABOVE 5KFT WED AND THU...HOWEVER...WITH WARM SOIL TEMPS
CONFIDENCE REMAINS LOW. ADDITIONALLY...FROST...AND POSSIBLY EVEN A
FREEZE...WILL BE POSSIBLE THU AND FRI MORNINGS... BUT WILL BE
DEPENDENT ON OVERNIGHT SKY COVER. TROUGH AXIS BEGINS TO SHIFT E
FRI BRINGING DRIER WX AND WARMER TEMPS TO THE REGION HEADING INTO
THE WEEKEND.
&&

.AVIATION...MINI-STRATUS SURGE HAS BEEN DEVELOPING NORTH OF THE
CAPE EARLY THIS MORNING...WITH IFR CONDITIONS AT KFOT AND KACV.
IFR SHOULD GET INTO KCEC LATER THIS MORNING TOO. STRATUS LAYER
APPEARS TO BE SHALLOW AND THIN...BUT MAY LINGER NEAR THE SHORE INTO
THE AFTERNOON. MODELS AND GUIDANCE INDICATE HIGHER LEVEL MOISTURE
AND COOLING ALOFT TONIGHT...SO IFR STRATUS CLOUDS REDEVELOPING
TONIGHT AT NORTH COAST TERMINALS SEEMS LESS LIKELY.

.MARINE...SEAS WERE STILL STEEP EARLY THIS MORNING AND SATISFYING
THE CRITERIA FOR AN ADVISORY FOR HAZARDOUS SEAS. SEAS REACHING
CRITERIA FOR A WARNING IS UNLIKELY AT THIS POINT AND THE WARNING
HAS BEEN CANCELED. ASCAT PASS YESTERDAY MORNING SHOWED MOSTLY 25KT
IN THE OUTER WATERS...WHILE MOST BUOY OBS IN FORECAST AREA WERE
UNDER 30 KT. ONE SHIP SOUTH OF PZZ475 DID REPORT 40 KT AROUND
10Z THIS MORNING. BUOY 27 JUST NORTH OF THE FORECAST AREA DID
REPORT GUSTS TO 38KT SUNDAY EVENING. NAM12 AND GFS MODEL WINDS
CONTINUE TO INDICATE GUST POTENTIAL IN THE MID 30S THIS MORNING AND
PERHAPS INTO THIS AFTERNOON. GRADIENTS WILL BE FALLING OFF THIS
AFTERNOON...ESPECIALLY NORTH OF THE CAPE AS AN APPROACHING TROUGH
POUNCES DOWN ON THE OFFSHORE RIDGE. THUS WILL SCALE BACK THE DURATION
OF THE GALE WARNING. A TROUGH WILL MOVE INTO THE PAC NW LATE TNGT
AND TUE. WINDS SHOULD RAMP UP ONCE AGAIN TUE AFTERNOON AFTER TROUGH
PASSAGE. DURATION OF MODERATE TO STRONG NORTH WINDS LOOKS SHORT-LIVED
AS TROUGHINESS LINGERS OVER THE PAC NW THROUGH MID WEEK. THIS WILL
KEEP GRADIENTS LOOSE NORTH OF THE CAPE. WINDS SOUTH OF THE CAPE WILL
REMAIN MODERATELY STRONG...PERHAPS REACHING MARGINAL GALE WITH
OCCASIONAL GUSTS TO 35 KT FROM TIME TO TIME. STEEP SHORT PERIOD N-NW
SEAS WILL DOMINATE THROUGH THE WEEK WITH PERHAPS A SMALL LONG PERIOD
SWELL ENTERING THE MIX TOWARD THE END OF THE WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING PZZ450.
GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT TUESDAY PZZ455.
GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 20, 5:15 AM PDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PDT MON MAY 20 2013

CAZ001-003-004-211215-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
515 AM PDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND COOLER TEMPERATURES
TO THE REGION BEGINNING TUE. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
OVER THE HIGHEST TERRAIN WED AND THU...WITH FROST AND/OR FREEZING
TEMPERATURES POSSIBLE IN THE MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-211215-
MENDOCINO COAST-MENDOCINO INTERIOR-
515 AM PDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Watches in California, 2013Every freeze watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.